# SDR 2016FA0000235

- Difficulty date: May 12, 2016
- Submitted: May 12, 2016
- Operation: General aviation
- Make and model: Beech F90
- Engine: Pwa PT6A135
- System (JASC): 3233 · Landing Gear Actuator
- Part: Pinion
- Part number: 11581002837
- Condition: Cracked
- Location: Mlg Actuator
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THE MLG ACTUATOR PINION GEAR INSPECTION PROCESS FOR F90, 99, 100 AND 200 SERIES ACFT HAS GENERATED A LARGE NR OF PINION GEARS WITH CRACK INDICATIONS BETWEEN THE TEETH.  MAGNETIZING THE PINION GEAR LENGTHWISE WITH A SINGLE SHOT OF DC CURRENT AND A HAND HELD YOKE PRODUCES A VERY HIGH RETAINED MAGNETIC FIELD IN THE PART.  USING THIS TECHNIQUE, WE’VE IDENTIFIED APPROXIMATELY 50 PINION GEARS WITH CRACK INDICATIONS BETWEEN THE GEAR TEETH.  THE WEAR PATTERN ON THE TEETH OF THE PARTS WITH CRACK INDICATIONS IS SIGNIFICANTLY DIFFERENT THAN THE WEAR PATTERN OF THOSE EXHIBITING NO CRACK INDICATION.  THE PINION GEARS WITH CRACK INDICATIONS DISPLAY A VERY SMALL CONTACT PATCH OF EVIDENT WEAR, APPROXIMATELY 25 PERCENT AVAILABLE CONTACT AREA, WHILE THE ACCEPTED,  NO CRACK INDICATION, PINION GEARS DISPLAY A FULL CONTACT PATCH ACROSS THE ENTIRE LENGTH OF THE GEAR TOOTH.  APPROXIMATELY 90 PERCENT OF THE PINIONS WITH CRACK INDICATIONS AND ABNORMAL WEAR PATTERNS ARE MARKED WITH THE PN 115-810028-3, PG & 115-810028-7, PG.
